# SDR 2011F00055

- Difficulty date: February 25, 2011
- Submitted: February 28, 2011
- Operation: Air carrier
- Aircraft: N27990
- Make and model: Piper PA-31-350
- Aircraft serial: 317952079
- Aircraft time: 8,980 hours, 1 cycles
- Engine: Lyc LTIO540J2BD
- Engine time: 3,008 hours, 1 cycles
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: LW16697
- Part serial: NA
- Condition: Separated
- Location: Rt Engine
- Part time: 8,980 hours, 1 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT 4000' THE PILOT EXPERIENCED A PARTIAL DROP IN MP ON THE RIGHT ENGINE. A DIVERSION TO KPBI WAS PERFORMED AND THE AIRCRAFT LANDED WITHOUT FURTHER INDECENT. A POST FLIGHT VISUAL INSPECTION REVEALED THAT THE LEFT REAR EXHAUST PIPE HAD SEPARATED FROM THE FLANGE ON THE TURBO Y PIPE. THE REAR EXHAUST PIPE AND THE LEFT INTERMEDIATE EXHAUST PIPE THEN EXITED THE ENGINE COMPARTMENT THROUGH THE COWL FLAP OPENING AT THE BOTTOM REAR OF THE ENGINE NACELLE.
